Is there a danger of height/weight growth in children? I have read this on another website? My 15 year old son has been on Focalin for about two years and his PCP is concerned because he is in the lower percentile for height/weight. After reading this , I am very concerned that this medication has been a cause.
19 Jul 2010
Focalin has been known to cause a slower growth rate in some children, BUT it doesn't affect ALL children that way. If you are concerned about this, I would express that to your child's doctor so that he/she can monitor the situation and, if it seems that your child isn't developing "normally", he or she might be able to offer an alternative medication. Hope this helps.
19 Sep 2010
My 8th grade, 13 year old son was on this medication in the 5th and 6th grade. He stopped growing almost immediately. He had been at the 25th percentile since birth and now is at the 3rd percentile. He has not been on the drug for the last 1.5 years but he has still not grown much at all. His growth is currently being evaluated by a pediatric endocrinologist. I would say YES the drug is the cause.
25 Jul 2011
My daughter was on concerta for four years and for three years was weighing only 58-62 lbs, 8-11yrs of age, I took her off all meds for the summer and fall in her 12 th year Also watched her hyper and tired hyper and tired and made them give her a thyroid test and she had hypo thyriod and the concerta was making her heart race while setting so we too her off of that med and she caught up to her weigh to 97lbs She still doesn't eat right and has no taste she likes , she is on focalin rx and is now 15 years old. I will not give her Add meds in the summer to let her body grow and is now 125 lbs. but thur the school year she can lose some of the weight with the pills.
- Focalin Information for Consumers
- Focalin Information for Healthcare Professionals (includes dosage details)
- Side Effects of Focalin (detailed)
Search for questions
Still looking for answers? Try searching for what you seek or ask your own question.
1 answer • 23 Mar 2010
Our son takes these medications for Aspergers Syndrome and seizures. An article I read stated that heart, growth, weight and other problems could ...
2 answers • 5 Apr 2011
My son is 9 years old and has been on Zarontin for 4 years and I am concerned that his loss of appetite has caused his growth to be stunted, will he ...
1 answer • 21 Jan 2012
My grandson is six years old and is on Clonidine HCL, Focalin XR and Risperidone. He has problems going to the bathroom in time to urinate and a real ...
2 answers • 18 Jan 2013
... the evening he would eat a bag of chipshe, he started using hgh now and has gained a lot of weight but I also give him proper meals now, he says ...
1 answer • 30 Dec 2014